question-icon

What causes burning sensation during urination after treatment with Nitrofurantoin?

default
Posted on Wed, 18 Mar 2015
Question: I just finish treatment with nitrofurantoin but still feeling burn sensation after peeing. I am a woman.
doctor
Answered by Dr. Rakesh Madhyastha (6 hours later)
Brief Answer:
inadequate treatment

Detailed Answer:
Hello

Thanks for the query

If you are persisting to have symptoms of urinary tract infection especially urgency and frequent voiding of urine then it is possible that the infection is still persisting

Here is how you should go about it

1. Get a urine routine test done to see for persisting pus cells
2. send for urine culture to see which organism is growing and to which drug it is sensitive to
3. Continue to take Nitrofurantoin

I hope I was of help, if you have any further queries please get back to me

Regards


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakesh Madhyastha (21 hours later)
Like I said I just feel a burn sensation but no urgency of frequency. I just finished an entire treatment with nitro. Do you think this has something to do with the uretra being sensitive? Why should I keep taking nitro? Thank you
doctor
Answered by Dr. Rakesh Madhyastha (10 hours later)
Brief Answer:
Follow up

Detailed Answer:
Hello

The fact that you have burning sensation could mean that there is some amount of residual infection. Burning micturation is synonymous with urinary tract infection. Sensitive urethra often causes pain and not just burning.
I suggested you to keep taking Nitrofuratoin as you are still symptomatic.

I recommend a urine alkalinizer like syrup citraalks 2 tsp morning, afternoon and night for symptomatic relief.

Regards
Above answer was peer-reviewed by : Dr. Pradeep Vitta
doctor
Answered by
Dr.
Dr. Rakesh Madhyastha

Nephrologist

Practicing since :2009

Answered : 4364 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes burning sensation during urination after treatment with Nitrofurantoin?

Brief Answer: inadequate treatment Detailed Answer: Hello Thanks for the query If you are persisting to have symptoms of urinary tract infection especially urgency and frequent voiding of urine then it is possible that the infection is still persisting Here is how you should go about it 1. Get a urine routine test done to see for persisting pus cells 2. send for urine culture to see which organism is growing and to which drug it is sensitive to 3. Continue to take Nitrofurantoin I hope I was of help, if you have any further queries please get back to me Regards